MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I16-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implantation of an afx2 bifurcated stent graft, an afx vela suprarenal, and an ovation ix extender.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system, as per the instructions for use (ifu).Approximately four and a half (4.5) years after the initial procedure, a follow-up computed tomography angiography (cta) revealed an aneurysm enlargement and the presence of an endoleak type ib.In response to these findings, the patient underwent a re-intervention, during which the attending physician implanted an ovation ix extender as well as an afx limb stent graft.The final patient status remains unknown.The final patient status was not made available to endologix.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak with sac growth of 5mm (left iliac artery), and the additional endovascular is confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely user-related.The diameter of the left common iliac artery measured 31mm at the index, a dimension outside the recommended range of 10-23mm, thus falling into the off-label category.Additionally, the concomitant use of an ovation extension in the left iliac at the index is also considered off-label.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status was reported as being recovered and discharged on the first post-operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: b5: describe event or problem g3: awareness date has been updated h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implantation of an afx2 bifurcated stent graft, an afx vela suprarenal, and an ovation ix extender.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system, as per the instructions for use (ifu).Approximately four and a half (4.5) years after the initial procedure, a follow-up computed tomography angiography (cta) revealed an aneurysm enlargement and the presence of an endoleak type ib.In response to these findings, the patient underwent a re-intervention, during which the attending physician implanted an ovation ix extender as well as an afx limb stent graft.The final patient status remains unknown.The final patient status was not made available to endologix.Additional information: the final patient status was reported as being recovered and discharged on the first post operative day.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18177757
Report Number3011063223-2023-00037
Device Sequence Number7568123
Product Code MIH
UDI-Device Identifier00818009014450
UDI-Public(01)00818009014450(17)200208
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Model NumberBEA28-100/I16-40
Device Lot Number2062808001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1784916007; OVATION IX EXTENDER FS050418-41
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale